MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX; GUIDE
Catalog Number 03.008.009
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided for reporting.Date of event is unknown.Device is an instrument and is not implanted / explanted.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during preparation for locking with the proximal screw, the drill bit didn¿t hit the hole properly.There was no patient harm and the surgery was prolonged for approximately 10 minutes.The surgery was completed successfully.This report is for one (1) aiming arm for ti cann hindfoot arthrodesis nail-ex.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history record (dhr) review: part: 03.008.009; lot: 7742361; manufacturing site: hägendorf; release to warehouse date: 02 march 2012.The device history record shows this lot of 5 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation summary: we have forwarded the received part to the responsible manufacturing site for further evaluation with the following results: selected flow: 2.Device interaction/functional.2.1 visual inspection: the shipped back 03.008.009 aim-arm f/expert han f/03.008.007, lot 7742361, is in a used condition.No special or heavy used look.2.2 functional test: the function test was executed accorded the then valid inspection sheet and passed it.Following function gauges have been used: gauge article number 50171481 with gauge number 7377-h; gauge article number 50163412 with gauge number 7380-h; gauge article number 50161303 with gauge number 9026-h.2.3 drawing/specification review: relevant design drawings were reviewed.The manufactured and current revisions of the drawings were reviewed, and no relevant design changes were identified.2.5 material or hardness review: it can be confirmed that the correct components have been used when zielbüg-aufsatz f/expert han z/03.008.00 was assembled.4.2 conclusion: during manufacturing investigation, all relevant and significant characteristics were checked and the article passed all functional tests.In accordance to the test results no misalignment or any other production error has been found.We only can assume that during the operation an application error may have taken place.To prevent such problems, it is necessary to operate according to the technique guide.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM FOR TI CANN HINDFOOT ARTHRODESIS NAIL-EX
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7855708
Report Number8030965-2018-56175
Device Sequence Number11247900
Product Code FZX
UDI-Device Identifier07611819331075
UDI-Public(01)07611819331075
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.008.009
Device Lot Number7742361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer09/18/2018
Initial Report FDA Received Date09/07/2018
Supplement Report FDA Received Date10/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1